Alert archive / Minnesota / Frost Advisories in 2015
Frost Advisory 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 29, 2015, 2:31 PM CDT for 4 counties in Minnesota. It took effect at Sep 30, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2015, 2:31 PM CDT (19:31 UTC)
- In effect from
- Sep 30, 2015, 1:00 AM CDT
- Expired
- Sep 30, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Hubbard County, MN, Lake of the Woods County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 180 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS73 KFGF 291931 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 231 PM CDT TUE SEP 29 2015 MNZ006-009-017-024-032-301300- /O.NEW.KFGF.FR.Y.0009.150930T0600Z-150930T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 231 PM CDT TUE SEP 29 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...IN THE LOWER 30S...LOCALLY COLDER SPOTS IN THE UPPER 20S POSSIBLE. * TIMING...AFTER MIDNIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...COVER SENSITIVE VEGETATION THAT MAY BE SUSCEPTIBLE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DK
2 follow-up statements
043 WWUS73 KFGF 300245 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 945 PM CDT TUE SEP 29 2015 MNZ006-009-017-024-032-301045- /O.CON.KFGF.FR.Y.0009.150930T0600Z-150930T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 945 PM CDT TUE SEP 29 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES...IN THE LOWER 30S...LOCALLY COLDER SPOTS IN THE UPPER 20S POSSIBLE. * TIMING...AFTER MIDNIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...COVER SENSITIVE VEGETATION THAT MAY BE SUSCEPTIBLE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
010 WWUS73 KFGF 301143 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 643 AM CDT WED SEP 30 2015 MNZ006-009-017-024-032-301300- /O.CON.KFGF.FR.Y.0009.000000T0000Z-150930T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 643 AM CDT WED SEP 30 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...ISOLATED IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...COVER SENSITIVE VEGETATION THAT MAY BE SUSCEPTIBLE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 29, 2:30 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 29, 2:30 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT TUE SEP 29 2015
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 230 PM CDT TUE SEP 29 2015
THE MAIN CHALLENGE WILL BE TEMPS AND LIGHT QPF CHANCES WED/THU.
MODELS ARE IN GOOD OVERALL AGREEMENT WITH A BLOCKY UPPER LEVEL
PATTERN DEVELOPING.
FOR TONIGHT...IT WILL BE BE COOL IN THE FAR EAST WITH SOME FROST
LIKELY HERE. WE WILL ISSUE A FROST ADVISORY IN THIS AREA...WITH
OTHER AREAS GENERALLY IN THE LOW/MID 40S FOR THE MOST PART. RETURN
FLOW WILL DEVELOP AND THERE COULD BE A FEW SHOWERS IN THE FAR NW
NEAR INCREASING MID LEVEL WAA/MOISTURE ADVECTION AND SHOWALTERS
AROUND ZERO.
ON WED...THE THREAT FOR SOME SHOWERS WILL PERSIST IN THE NW WITH A
SHORTWAVE MOVING INTO NW ND LATE. TEMPS SHOULD BE IN THE LOW/MID
60S AND COULD BE COOLER IN THE NORTH IF CLOUDS ARE A BIT THICKER
THAN EXPECTED. THERE WILL BE SOME ELEVATED INSTABILITY SO WILL
MENTION SOME THUNDER BY AFTERNOON.
ON WED NIGHT...DEEPER MOISTURE WILL MOVE A BIT FURTHER EAST WITH
THE CONTINUED THREAT FOR SOME SHOWERS MAINLY IN THE NORTH AND
WEST. SHOWALTERS DO GET SLIGHTLY NEGATIVE IN THE FAR WEST...SO
WILL MENTION SOME THUNDER.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 230 PM CDT TUE SEP 29 2015
ON THURSDAY...THE UPPER LEVEL PATTERN WILL BEGIN TO BECOME VERY
BLOCKED AT THIS POINT WITH AN UPPER LOW STARTING TO RETROGRADE
INTO SASKATCHEWAN. ONCE AGAIN THE BEST CHANCE FOR A FEW SHOWERS
WILL BE IN THE NW. TEMPS SHOULD ONCE AGAIN BE AROUND NORMAL AND
COOLER NEAR ANY PERSISTENT CLOUD/PRECIP AREAS.
ON FRIDAY...THE AREA SHOULD DRY OUT FROM THE EAST AS THE UPPER
FLOW RETROGRESSES. EXPECT TEMPERATURES AROUND NORMAL ONCE
AGAIN...AND THEY COULD BE A BIT WARMER IF MORE SUNSHINE DEVELOPS
WITH DRIER...ALBEIT COOLER FLOW FROM THE EAST.
FOR FRIDAY NIGHT THROUGH TUESDAY...WEAK UPPER RIDGE IS IN PLACE
OVER WRN ND. SFC HIGH PRESSURE IS FORECAST TO SLOWLY RETREAT OVER
THE GREAT LAKES...WITH RETURN FLOW BRINGING SLIGHTLY WARMER
TEMPERATURES TO THE REGION. A FEW WEAK UPPER LEVEL IMPULSES MOVING
ACROSS THE AREA WILL BRING SOME CHANCES FOR PCPN...BUT KEPT POPS
ON THE LOW SIDE FOR NOW. OTHERWISE...MAINLY QUIET WEATHER AND MORE
SEASONAL TEMPERATURES THRU THE END OF THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1231 PM CDT TUE SEP 29 2015
VFR CONDITIONS ARE FORECAST THRU THE PERIOD AS SFC HIGH PRESSURE
REMAINS IN CONTROL. WINDS WILL BE LIGHT FROM THE SOUTH TO SOUTHEAST
THRU MOST OF THE PERIOD IN A WEAK GRADIENT. HOWEVER...WINDS WILL
INCREASE LATE IN THE PERIOD AS THE PRESSURE GRADIENT TIGHTENS AHEAD
OF DEVELOPING LOW PRESSURE IN THE HIGH PLAINS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT WEDNESDAY FOR MNZ006-009-
017-024-032.
&&
SHORT TERM...DK
LONG TERM...HOPKINS/DK
AVIATION...HOPKINSHazardous weather outlook, Sep 29, 7:45 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 745 AM CDT TUE SEP 29 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 745 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ONE MORE COLD NIGHT IS EXPECTED FROM BAUDETTE TO BEMIDJI TO WADENA TONIGHT. LOW TEMPERATURES A FEW DEGREES EITHER SIDE OF 32 ARE EXPECTED. TEMPERATURES WILL BE WARMER ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Minnesota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.